Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 267, NWS Birmingham, AL

June 4, 2001Marion County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 4, 2001, 4:28 PM CDT for Marion County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 4:28 PM CDT (21:28 UTC)
Expired
Jun 4, 2001, 5:00 PM CDT
In force
32 min
Issued by
NWS Birmingham, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1722 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 042129
SVRBHM

ALC093-042200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHWEST ALABAMA

* UNTIL 500 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 5 MILES NORTH OF GUIN.  THE STORM WAS 
DRIFTING NORTH AT 10 MPH.

STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM
PASSES.

LAT...LON 3397 8791 3398 8777 3414 8777 3411 8801

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
330 PM CDT MON JUN 04 2001

AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE UNTIL A FRONT MOVES
THROUGH THE FORECAST AREA ON THURSDAY.  UNTIL THEN...WILL GO WITH
RELATIVELY HIGH POPS...ESPECIALLY FOR THE AFTERNOON AND EVENING
HOURS.  IN THE THE EXTENDED PERIOD WILL CONTINUE A DRY
FORECAST...FOR NOW...FRIDAY THROUGH MONDAY...BEHIND THE FRONT AND
SHORT-WAVE TROUGH.  (70)

HASV 069/084 068/080 065 4646
BHM 070/086 070/082 067 4646
MGM 070/089 070/087 069 4646

.BHM...NONE.

In the hours before

Special weather statement, Jun 4, 11:30 AM CDT, 4 hours 58 minutes before
ALZ001>038-040>050-050000-

HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 AM CDT MON JUN 4 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE ACROSS THE
STATE TODAY. WITH TEMPERATURES RISING TO NEAR 90 DEGREES...SCATTERED
TO OCCASIONALLY NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE
REGION. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE MARGINAL
SIZED HAIL AND STRONG DAMAGING WINDS. AN AREA SOUTH OF A LINE FROM
HAMILTON TO TALLADEGA TO AUBURN SEEM TO HAVE THE GREATEST THREAT OF
STRONG TO SEVERE STORMS...WITH THE ENTIRE STATE SUSCEPTIBLE TO
STRONG THUNDERSTORMS.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY TODAY.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 3,
BIRMINGHAM IS 4,
MONTGOMERY IS 5,

FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROnBURST
SEE OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/BMX

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:08 PM CDTSevere Thunderstorm WarningBMXAutauga37 min
Jun 4, 1:58 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton47 min
Jun 4, 2:09 PM CDTSevere Thunderstorm WarningBMXPerry51 min
Jun 4, 2:44 PM CDTSevere Thunderstorm WarningBMXAutauga46 min
Jun 4, 3:13 PM CDTSevere Thunderstorm WarningBMXMontgomery47 min
Jun 4, 3:23 PM CDTSevere Thunderstorm WarningBMXElmore52 min
Jun 4, 5:14 PM CDTSevere Thunderstorm WarningBMXLauderdale31 min
Jun 4, 5:43 PM CDTSevere Thunderstorm WarningBMXLimestone, Madison, Morgan32 min
Jun 4, 6:17 PM CDTSevere Thunderstorm WarningBMXMadison28 min
Jun 4, 6:36 PM CDTSevere Thunderstorm WarningBMXJackson39 min
Jun 4, 6:43 PM CDTSevere Thunderstorm WarningBMXMadison32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.